Pennsylvania, 2001

Hail in Pennsylvania, May 26, 2001

May 26, 2001 · NWS CTP · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at May 26, 10:00 AM EST, 4 hours 15 minutes earlier.

Area forecast discussion, May 26, 10:00 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1100 AM EDT SAT MAY 26 2001

REGIONAL IR LOOP SHOWING DEEP MOISTURE AHEAD OF OCCLUDED FRONT
NOW OVER EASTERN PA...AND MOVING SLOWLY EASTWARD. MEANWHILE...DRY
SLOT OVER WESTERN PA IS ALLOWING ATMOS TO DESTABILIZE. EXPECT
SHOWERS AND A FEW EMBEDDED THUNDERSTORMS TO CONTINUE TO AFFECT OUR
EASTERN ZONES THIS AFTN. OVER THE WEST...MORNING SUNSHINE SHOULD
DESTABILIZE ATMOS ENOUGH FOR SCT AFTN SHOWERS AND STORMS. IN
BETWEEN...THE CENTRAL ZONES CURRENTLY SOCKED WITH LOW CLOUDS.
HOWEVER...PARTIAL AFTN CLEARING COULD RESULT IN LATE DAY/EVENING
SHOWERS AND STORMS ALSO.

HAVE ISSUED SEVERE WEATHER OUTLOOK (SPS) OVER SOUTH CENTRAL COUNTIES
TO OUTLINE SLIGHT RISK AREA FROM STORM PREDICTION CENTER.

WORK ZONES ALREADY SENT AS PHLWRKMIS.

.CTP...SEVERE WEATHER OUTLOOK (SPS) FOR SOUTH CENTRAL COUNTIES.

FITZGERALD

In the hours before

Special weather statement, May 26, 9:38 AM EST, 4 hours 37 minutes before
PAZ018-019-025>028-034>036-050-056-057-059-063>066-262145-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1038 AM EDT SAT MAY 26 2001

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING ACROSS PARTS OF CENTRAL PENNSYLVANIA AND THE LOWER
SUSQUEHANNA VALLEY...

A MOIST SOUTHEAST FLOW OF AIR...COMBINED WITH COLD AIR ALOFT AND
SOME EARLY AFTERNOON SUNSHINE...WILL LEAD TO THE DEVELOPMENT OF
NUMEROUS THUNDERSTORMS ACROSS THE REGION...BEGINNING BETWEEN 1 AND 2
PM.

SOME OF THE STORMS MAY BECOME SEVERE BETWEEN 3 PM AND 8 PM. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS FROM DOWNBURSTS...ALONG
WITH POSSIBLE LARGE HAIL.

LOCALIZED TORRENTIAL RAIN FROM SEVERAL THUNDERSTORMS MOVING
NORTHEAST ACROSS THE SAME AREA COULD PRODUCE 1-2 INCHES OF RAIN IN
JUST AN HOUR OR SO. THIS AMOUNT OF RAIN WOULD CAUSE SIGNIFICANT
PONDING ON ROADS AND IN POOR DRAINAGE AREAS.

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON
ACROSS SOUTH CENTRAL PENNSYLVANIA AND THE LOWER SUSQUEHANNA VALLEY.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION...FOR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
WWW.NWS.NOAA.GOV/ER/CTP

LAMBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McKean

When
May 26, 2:15 PM EST
Where
McKean County, Bradford
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.967, -78.650

Hail was reported in Bradford.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247692.